Alert archive / New Mexico / High Wind Watches in 2013
High Wind Watch 9, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Mar 7, 2013, 2:08 PM MST for Eddy County, New Mexico. It took effect at Mar 8, 2013, 11:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 7, 2013, 2:08 PM MST (21:08 UTC)
- In effect from
- Mar 8, 2013, 11:00 PM MST
- Expired
- Mar 8, 2013, 2:07 PM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3489 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
481 WWUS74 KMAF 072108 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 308 PM CST THU MAR 7 2013 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY NIGHT THROUGH SATURDAY EVENING FOR THE GUADALUPE MOUNTAINS... .AN UPPER LEVEL STORM SYSTEM WILL APPROACH WEST TEXAS AND SOUTHEAST NEW MEXICO THIS WEEKEND. AS A RESULT...WINDS MAY INCREASE IN THE GUADALUPE MOUNTAINS AFTER MIDNIGHT FRIDAY NIGHT...AND CONTINUE THROUGH SATURDAY EVENING. NMZ027-TXZ258-081000- /O.NEW.KMAF.HW.A.0009.130309T0600Z-130310T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 208 PM MST THU MAR 7 2013 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING... * EVENT...HIGH WINDS. * TIMING...FRIDAY EVENING THROUGH SATURDAY EVENING. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. * WINDS...FRIDAY NIGHT...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH AFTER MIDNIGHT. SATURDAY...WEST 35 TO 55 MPH WITH GUSTS TO AROUND 75 MPH. SATURDAY EVENING...WEST 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
879 WWUS74 KMAF 081050 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 450 AM CST FRI MAR 8 2013 ...HIGH WIND WATCH IN EFFECT TONIGHT THROUGH SATURDAY EVENING FOR THE GUADALUPE MOUNTAINS... .AN UPPER LEVEL STORM SYSTEM WILL APPROACH WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY....THEN EJECT NORTHEASTWARD OVER NEW MEXICO TONIGHT. AS A RESULT...WEST WINDS MAY INCREASE TO 40 TO 50 MPH WITH GUSTS TO 65 MPH IN THE GUADALUPE MOUNTAINS AFTER MIDNIGHT TONIGHT...AND CONTINUE THROUGH SATURDAY EVENING. NMZ027-TXZ258-082130- /O.CON.KMAF.HW.A.0009.130309T0600Z-130310T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 350 AM MST FRI MAR 8 2013 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SATURDAY EVENING... * EVENT...HIGH WINDS. * TIMING...TONIGHT THROUGH SATURDAY EVENING. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. * WINDS...FRIDAY NIGHT...SOUTHWEST 30 TO 40 MPH WITH GUSTS UP TO 60 MPH AFTER MIDNIGHT. SATURDAY...WEST 35 TO 55 MPH WITH GUSTS TO AROUND 65 MPH. SATURDAY EVENING...WEST 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
176 WWUS74 KMAF 082107 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 307 PM CST FRI MAR 8 2013 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST SATURDAY FOR THE GUADALUPE MOUNTAINS... ...WIND ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/ SATURDAY FOR THE EDDY COUNTY PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...REEVES COUNTY AND THE UPPER TRANS PECOS...DAVIS AND APACHE MOUNTAINS...MARFA PLATEAU...AND BIG BEND AREA... .AN UPPER LEVEL STORM SYSTEM WILL MOVE FROM THE SOUTHWEST U.S. TONIGHT NORTHEAST INTO THE CENTRAL PLAINS BY SATURDAY AFTERNOON. AS A RESULT...WINDS WILL INCREASE THROUGH THE GUADALUPE MOUNTAINS AFTER MIDNIGHT...AND SPREAD OUT ACROSS THE ADJACENT PLAINS SATURDAY. NMZ027-TXZ258-091000- /O.UPG.KMAF.HW.A.0009.130309T0600Z-130310T0600Z/ /O.NEW.KMAF.HW.W.0010.130309T0600Z-130310T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 207 PM MST FRI MAR 8 2013 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST SATURDAY... * EVENT...HIGH WINDS. * TIMING...11 PM THIS EVENING TO 11 PM MST SATURDAY. * WINDS...TONIGHT...SOUTHWEST 40 TO 50 MPH WITH GUSTS TO AROUND 65 MPH AFTER MIDNIGHT. SATURDAY...WEST 35 TO 50 MPH. GUSTS UP TO 60 MPH INCREASING TO 70 MPH IN THE AFTERNOON. SATURDAY EVENING...WEST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-TXZ057-058-074-080-081-091000- /O.NEW.KMAF.WI.Y.0011.130309T1200Z-130310T0000Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- MARFA PLATEAU-BIG BEND AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN...PECOS...ALPINE...FORT DAVIS... MARFA...BIG BEND NP...MARATHON 307 PM CST FRI MAR 8 2013 /207 PM MST FRI MAR 8 2013/ ...WIND ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/ SATURDAY. * EVENT...HIGH WINDS. * TIMING...6 AM CST /5 AM MST/ TO 6 PM CST /5 PM MST/ SATURDAY. * WINDS...WEST 30 TO 40 WITH GUSTS TO AROUND 55 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Mar 7, 1:45 PM MST, 23 minutes earlier.
Area forecast discussion, Mar 7, 1:45 PM MST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
245 PM CST THU MAR 7 2013
.DISCUSSION...
WV IMAGERY SHOWS WEST TEXAS/SE NM UNDER SW FLOW ALOFT ON THE WEST
SIDE OF A RIDGE OVER THE MIDWEST STATES. A FETCH OF SUBTROPICAL
MSTR IS CAUGHT UP IN THIS SW FLOW...KEEPING AFTERNOON TEMPS RIGHT
AROUND NORMAL. AT THE SFC...RETURN FLOW IS BRINGING MOISTURE UP THE
RIO GRANDE VALLEY...W/MODELS BRINGING 50F DEWPOINTS INTO THE LWR
TRANS PECOS AFTER 00Z. IN THE MEANTIME...THE UPPER TROUGH CURRENTLY
OFF THE CA COAST WILL MOVE INVOF AZ BY 06Z SATURDAY. MODELS STILL
ARE IN DISAGREEMENT ON PLACEMENT/TIMING OF THIS FEATURE...BUT ALL
POINT TO DEVELOPING A WEAK DRYLINE OVER THE AREA FRIDAY
AFTERNOON...W/INCREASING INSTABILITY AFTER 18Z. MODELS THEN BRING A
SHORTWAVE THRU THE NE FA AFTER 00Z...FOR INCREASING CHANCES OF
INITIATION ALONG THE DRYLINE...SUPPLEMENTED BY A 55+KT LLJ
DEVELOPING AFTER SUNSET. WHILE NAM/GFS FORECAST SOUNDINGS OVER THE
WRN LOW ROLLING PLAINS FRIDAY EVENING SHOW DEEP SHEAR OF 50KTS OR
BETTER AND HELICITIES IN EXCESS OF 200 M2/S2...CAPES ARE MARGINAL AT
AROUND 500-1000 J/KG...AND MID-LVL LR/S UNDER 7C/KM. ATTM...WE/LL
RESTRICT MENTION OF SVR ACTIVITY TO THE HWO...AND KEEP IT OUT OF THE
GRIDS. PWATS WILL BE UP AROUND 1 IN OR BETTER...WHICH IS UP AROUND
THE 99TH PERCENTILE OF NORMAL FOR MARCH...SO ANY AREAS THAT DO SEE
CONVECTION MAY SEE SOME BRIEF HEAVY RAIN..AS STM MTN WILL BE AROUND
30KTS. THIS CONVECTION ACTIVITY SHOULD TAPER OFF TO THE SE
SATURDAY...ALTHOUGH IT COULD REDEVELOP WESTWARD OVER THE LWR TRANS
PECOS SUNDAY NIGHT AS THE TROUGH ARRIVES.
MEANWHILE...AS THE TROUGH APPROACHES FRIDAY...H7 HEIGHT GRADIENTS BEGIN
TIGHTENING OVER THE GUADALUPES...TO 60M/160NM BY 06Z SATURDAY...FOR
INCREASING SW FLOW THRU THE MTNS. LATEST NAM SHOWS A
NICELY-CORRELATED MTN WAVE SIGNATURE DEVELOPING AS WELL. THESE
WINDS SHOULD VEER TO WEST SATURDAY AS THE TROUGH MOVES THRU...W/HIGH
WINDS POSSIBLE THRU AT LEAST SATURDAY EVENING. THUS...WE/LL ISSUE A
WATCH FOR THE GUADALUPES. THIS INCREASED FLOW WILL LIKELY RESULT IN
CRITICAL FIRE WX CONDITIONS IN SOME LOCATIONS SATURDAY AFTERNOON.
SATURDAY NIGHT...A COLD FRONT WILL DROP THRU THE AREA...BRINGING
TEMPS WELL-BELOW NORMAL SUNDAY AFTERNOON AND ENDING ANY FIRE WX
CONCERNS. A DRY...WARMING TREND THEN ENSUES INTO THE EXTENDED UNDER
UPPER-LVL RIDGING...W/H85 TEMPS AT KMAF WARMING TO ANYWHERE FROM 16C
ON THE GFS TO 21C ON THE ECMWF BY 180HRS. THUS...WE/LL GO ABOVE
GUIDANCE NUMBERS IN THE EXTENDED.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 51 80 48 66 / 0 10 30 10
BIG SPRING TX 54 81 54 72 / 0 10 30 10
CARLSBAD NM 49 82 46 73 / 0 10 10 0
DRYDEN TX 54 79 56 78 / 0 10 10 10
FORT STOCKTON TX 55 84 50 71 / 0 10 30 10
GUADALUPE PASS TX 53 68 38 60 / 0 10 10 0
HOBBS NM 47 76 48 67 / 0 10 20 10
MARFA TX 41 74 38 62 / 0 10 10 0
MIDLAND INTL AIRPORT TX 54 82 52 67 / 0 10 30 10
ODESSA TX 55 79 49 66 / 0 10 30 10
WINK TX 50 84 49 72 / 0 10 30 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM FRIDAY EVENING THROUGH SATURDAY EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WATCH FROM FRIDAY EVENING THROUGH SATURDAY EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
27/44Hazardous weather outlook, Mar 7, 1:22 PM MST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 222 PM CST THU MAR 7 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-082030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 222 PM CST THU MAR 7 2013 /122 PM MST THU MAR 7 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT ALONG A DRYLINE OVER THE AREA. A FEW STORMS COULD BE SEVERE WITH HAIL AND STRONG WINDS BEING THE PRIMARY THREATS. GUSTY WEST TO SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 55 MPH WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT. EXPECT SUSTAINED WIND SPEEDS OF 35-55 MPH WITH GUSTS UP TO 75 MPH SATURDAY DURING THE DAY. A HIGH WIND WATCH HAS BEEN ISSUED FOR THIS AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Watches in New Mexico, 2013High Wind Watches in Texas, 2013Every high wind watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.